Thunderstorm Wind, Madison
- When
- July 18, 6:45 AM CST
- Where
- Madison County, Worden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -89.850
Local law enforcement reported trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 3:00 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT FRI JUL 18 2003 .DISCUSSION... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA...AND WILL PERSIST THRU NEXT WEEK...240H MRF IS FCST 10C TEMP AT 850MB. AT THIS TIME...FEW SCT TSTMS ACROSS NRN IL...MO REMAIN DRY. SURFACE FRONT CURRENTLY UP ACROSS CENTRAL IOWA...WILL SLOWLY MOVE SOUTHWARD TODAY. TSTMS WILL DEVELOP ALONG THIS FRONT AND ALONG OUTFLW BNDRY. LIS ARE IN THE -4 TO -8 RANGE. BEST CHC WILL BE IN THE MORNING IN NE AND ACRS CNTRL MO THIIS AFTN. SAT LOOK RATHER DRY...NOT RULLING OUT AN ISOLATED SHOWERS AND TSTMS. ANOTHER SFC FRNT WILL CRS THE AREA ON SUNDAY AND SUNDAY NIGHT. SFC HIGH WILL SLOWLY BUILD-UP ACRS THE AREA. UPPER LOW IN THE SE CANADA WILL INTENSIFY AND WILL BRING COOL AMS ACRS THE REAGION. TEMPS FOR THE ENTIRE WEEK WILL BE IN THE MID TO UPPER 80S. ALSO THE DEWPOINT WILL DROP IN THE UPPER 50S INTO THE LOWER 60S. MEXS TEMPS SEEMS A FEW DGRS OFF...RISE THEM A BIT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. ACQUAVIVA
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
The St Louis radar (KLSX), 77 km away, was scanning. The volume nearest the first event began at 12:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376076.